It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I was diagnosed with ADHD last fall and was started on 10mg of 6 hour dose Adderall. It seemed to work amazingly. My fidgeting decreased I Was able to hold a thought, focus, etc. Then I noticed the effects starting to not work as well. So then the doc increased my dose to 20mg of 6hr. Better...started to work again. Then my body got used to that so he thought it would be best to start me on 30 mg of adderall xr. WOW that was amazing...it worked wonders. All up until about a month ago, where I felt like my body started having adverse reactions. I started to feel too speedy, and started having heart palpitations and anxiety attacks, and shortage of breath(having trouble being able to take one of those satisfying deep breaths) so the doc lowered my dosage back to 10 mg of 6hr...to be taken-in 2 incriments as needed. My heart palpitations have decreased and my breathing is better not 100% but better...buuuutttt I still seem to get anxiety. HAs anyone else experienced these side effects?? and are they a result of long time usage of a stimulant or because my dosage was initially too high and it built up?? I've asked my doc but he has been vague in his explainations. Also can someone tell me the difference between adderall, concerta, and ritalin?? And why my doc iniially went straight for the adderall rather than the other meds?? IS one better than the other, would I have a better effect from another med rather than adderall? THank you soooooo much for the help. Hope everyone has a wonderful a nd SAFE 4th of July.
[QUOTE=KawaiiiGal]I was diagnosed with ADHD last fall and was started on 10mg of 6 hour dose Adderall. It seemed to work amazingly. My fidgeting decreased I Was able to hold a thought, focus, etc. Then I noticed the effects starting to not work as well. So then the doc increased my dose to 20mg of 6hr. Better...started to work again. Then my body got used to that so he thought it would be best to start me on 30 mg of adderall xr. WOW that was amazing...it worked wonders. All up until about a month ago, where I felt like my body started having adverse reactions. I started to feel too speedy, and started having heart palpitations and anxiety attacks, and shortage of breath(having trouble being able to take one of those satisfying deep breaths) so the doc lowered my dosage back to 10 mg of 6hr...to be taken-in 2 incriments as needed. My heart palpitations have decreased and my breathing is better not 100% but better...buuuutttt I still seem to get anxiety. HAs anyone else experienced these side effects?? and are they a result of long time usage of a stimulant or because my dosage was initially too high and it built up?? I've asked my doc but he has been vague in his explainations. Also can someone tell me the difference between adderall, concerta, and ritalin?? And why my doc iniially went straight for the adderall rather than the other meds?? IS one better than the other, would I have a better effect from another med rather than adderall? THank you soooooo much for the help. Hope everyone has a wonderful a nd SAFE 4th of July.[/QUOTE]


Hey Kawaiiigal. Let's see what I can reply to and what I can't. First off, I just started taking Adderall for ADD. It's amazing. I actually feel calm. I probably feel much like you did when you started. I was prescribed 10mg 2x a day. But I take it a little differently, and I'll tell ya about that later.

[quote]HAs anyone else experienced these side effects?? and are they a result of long time usage of a stimulant or because my dosage was initially too high and it built up??[/quote]

I'll tell ya what negative stuff I'm feeling so far. Aside from all the positive stuff, during the day when I'm taking adderall, I can get a little edgy, dry mouth, maybe little "flashes" of anxiety" that go away. Also, I'm one of thes OCD'ers who obsessively think about everything, the adderall almost takes that away, but I get "flashes" of those thoughts starting up. (I hope that makes sense, you may or may not be familliar with OCD) Byt eh end of the day, after I've taken all my daily dose, these negative effects can increase. So, you're problems may or may not have to with the "amount of time" you've been taking Adderall, but more about what your dose is, how you take it, and what your natural tolerance is.

ABout dosage: Like I said, I've been taking about 20 to 30 mg a day. BUt I'll take a 10 first. 2 hours later take a 5, another two hours take a 5. If I'm working late, I may take another 5. The point is, I'm trying to get a feel for myself. I can break those pills up any way I want. So for you, it may be how much you take at a time. Meaning, you may not need a 30 mg burst in the morning, and nothing else all day. Maybe, you need 5mgs every few hours, 5 in the morn ing, 10 at noon, and 5 in the afternoon.

As far as the rest of your questions, I don't really know:) I can say this, My doctor believes that the stimulants are the first line of defense against ADD. He's thinks that if your life can be improved with thsoe, go for it. If you have prblems, then try something else. Hey hoped I can help in some way, good luck.
[QUOTE=KawaiiiGal]I was diagnosed with ADHD last fall and was started on 10mg of 6 hour dose Adderall. It seemed to work amazingly. My fidgeting decreased I Was able to hold a thought, focus, etc. Then I noticed the effects starting to not work as well. So then the doc increased my dose to 20mg of 6hr. Better...started to work again. Then my body got used to that so he thought it would be best to start me on 30 mg of adderall xr. WOW that was amazing...it worked wonders. All up until about a month ago, where I felt like my body started having adverse reactions. I started to feel too speedy, and started having heart palpitations and anxiety attacks, and shortage of breath(having trouble being able to take one of those satisfying deep breaths) so the doc lowered my dosage back to 10 mg of 6hr...to be taken-in 2 incriments as needed. My heart palpitations have decreased and my breathing is better not 100% but better...buuuutttt I still seem to get anxiety. HAs anyone else experienced these side effects?? and are they a result of long time usage of a stimulant or because my dosage was initially too high and it built up?? I've asked my doc but he has been vague in his explainations. Also can someone tell me the difference between adderall, concerta, and ritalin?? And why my doc iniially went straight for the adderall rather than the other meds?? IS one better than the other, would I have a better effect from another med rather than adderall? THank you soooooo much for the help. Hope everyone has a wonderful a nd SAFE 4th of July.[/QUOTE]

Well, from what I've read, your reactions are not unusual. The brain has an inner defense to maintain it's homostatis, so it does eventually build up tolerance(opposition) to most any psychoactive drug that takes over or controls brain function. This could take a short time or a long time, it varies by drug, dosage and personal chemistry/tolerance.

Tolerance can also bring on tolerance withdrawals while still on meds which is usually mistaken for worsening original condition or new emerging condition but it's the brain experiencing withdrawals because the dosage no longer has an effect plus the brain has built up opposing receptors to the drugs.

I heard a doctor mention on T.V. that side effects can be culmative, or appear years after taking the same drug...of course, escalating dosages increase the chances of side effects.

Anxiety can be a side effect of stimulants. In fact, I read that dopamine( the neuro that stimulants effect) is pre-cursor to adrenaline....adrenaline is the main culprit in anxiety.





All times are GMT -7. The time now is 10:04 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!